Hail, Fentress
- When
- May 11, 10:50 AM CST
- Where
- Fentress County, 0.55 mi WSW of East Jamestown
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.467, -84.879
Isolated thunderstorms developed during the late morning and afternoon hours of May 11 on the Cumberland Plateau. One storm became severe and produced large hail and damaging winds near Jamestown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Isolated thunderstorms developed during the late morning and afternoon hours of May 11 on the Cumberland Plateau. One storm became severe and produced large hail and damaging winds near Jamestown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 11, 9:30 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT MON MAY 11 2015 .UPDATE... MAIN ITEM OF INTEREST FOR THE TODAY PERIOD IS THE CHANCES FOR A COUPLE STRONG TO POSSIBLY SEVERE STORMS. SPC HAS OUR SW COUNTIES HIGHLIGHTED WITH A SLIGHT RISK AND THE REST OF THE AREA WITH A MARGINAL RISK. HRRR INDICATES 1000-1500 J/KG SBCAPE SNEAKING INTO THE SOUTHWEST BY 18Z WITH SOME STORMS APPROACHING THAT AREA AT THE TIME. CURRENTLY RADAR SHOWS SOME STORMS IN THE NORTH CENTRAL MS. TIMING THESE STORMS OUT PUTS THEM INTO OUR WESTERN COUNTIES AROUND 19Z. LATEST RUN OF THE HRRR IS MORE BULLISH WITH THE AMOUNT OF PRECIPITATION BROUGHT INTO THE AREA. PREVIOUS RUNS WERE MORE SCATTERED IN NATURE. TEND TO AGREE WITH THE EARLIER RUNS GIVEN THE LACK OF CONVERGENCE AND SUPPORT FOR THE STORMS. WITH ALL OF THIS...KEPT POPS AS THEY WERE. OVERALL HIGH TEMPERATURES ARE ON PACE. TWEAKED SOME HOURLY TEMPS ESPECIALLY TO THE EAST WHERE FULL SUN HAS ALLOWED A QUICK WARM UP BUT WARMING TRENDS SHOULD BE TEMPERED AS CLOUDS MOVE IN FROM THE WEST. REAGAN && .PREV DISCUSSION... /ISSUED 628 AM CDT MON MAY 11 2015/ UPDATE...FOR AVIATION. AVIATION... 12Z TAFS...SCATTERED TSRA WILL DEVELOP OVER THE AREA TODAY AHEAD OF A COLD FRONT. SOME SEVERE STORMS ARE POSSIBLE. OUTSIDE ANY TSRA...VFR EXPECTED WITH GUSTY SSW WINDS TO 22KT AT TIMES. TSRA CHANCES WILL DECREASE TONIGHT. WINDS WILL DIMINISH AND VEER TO THE NW OVERNIGHT. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1039 AM CDT MON MAY 11 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-121545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1039 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FAR SOUTHWEST MIDDLE TENNESSEE. A COLD FRONT WILL APPROACH TODAY...AND MOVE ACROSS THE AREA TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE WARM AND INCREASINGLY UNSTABLE AIR AHEAD OF THE FRONT. A FEW OF THOSE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS BEING THE MAIN CONCERN. LARGE HAIL AND LOCALIZED HEAVY DOWNPOURS WILL BE POSSIBLE AS WELL. THE MAIN TIME FOR SCATTERED THUNDERSTORMS AND POSSIBLE SEVERE WEATHER WILL BE FROM 2 PM THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 10
The Knoxville radar (KMRX), 136 km away, was scanning. The volume nearest the first event began at 16:50 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Part of the roof of an old body shop was blown off at Highway 154 and Crockett Cemetery Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567689, 567691.